MAUDE Adverse Event Report: AV-TEMECULA-CT RX HERCULINK ELITE STENT SYSTEM; RENAL STENT SYSTEM

AV-TEMECULA-CT RX HERCULINK ELITE STENT SYSTEM; RENAL STENT SYSTEM
Catalog Number 1011499-18
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Evaluation summary: visual, dimensional and functional inspection was performed on the returned stent.The resistance with the guide wire and tear to the balloon was confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported revealed no other incidents.The rx herculink elite renal and biliary stent system instructions for use instructs that prior to use, flush the guide wire lumen with normal saline until fluid exits the guide wire exit notch.The difficulties encountered appear to be related to failing to flush the guide wire lumen prior to the initial advancement and there is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that the patient underwent a stenting procedure to treat a target lesion in the right renal artery.The herculink elite stent delivery system was not flushed prior to use, and when advanced over the spartacore guide wire, resistance was felt.The device was removed from the guide wire with difficulty, and the end of the guide wire kinked.In order to remove the herculink elite and maintain vessel access, the kinked end of the guide wire was cut off.The herculink was easily removed from the guide wire.The herculink elite was flushed and was advanced over the same guide wire; however, when the guide wire was cut, a burr occurred at the cut end.The burr caused a tear in the herculink elite delivery system balloon and the device was removed from the guide wire without resistance.A second herculink elite stent delivery system was then prepared, and was flushed appropriately.The device was advanced over the same cut spartacore guide wire without difficulty and the stent was successfully implanted.There was no adverse patient effect and no clinically significant delay.No additional information was provided.

Brand Name
RX HERCULINK ELITE STENT SYSTEM
Common Device Name
RENAL STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6589843
Report Number2024168-2017-04464
Device Sequence Number788788
Product Code NIN
UDI-Device Identifier08717648078200
UDI-Public(01)08717648078200(17)200229(10)7031461
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue Number1011499-18
Device Lot Number7031461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2017
Initial Report FDA Received Date05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR
Patient Weight65